» Home
» About the Journal
» Editorial Board
» Advisory Board
» Information for Authors
» Ethical Standards and
Procedures
» Journal Archive
» Contact Information
» Turkish
The importance of probiotics in antibiotic associated diarrhea [Behcet Uz Cocuk Hast Derg]
Behcet Uz Cocuk Hast Derg. 2017; 7(1): 1-7 | DOI: 10.5222/buchd.2017.001  

The importance of probiotics in antibiotic associated diarrhea

Murat Duman, Aykut Çağlar
Department of Pediatric Emergency Care, Dokuz Eylul University Faculty of Medicine, Izmir, Turkey

Antibiotics are the most frequently prescribed drugs in children and antibiotic-associated diarrhea (AAD) is common in this population. Antibiotic treatment may disturb the resistance against colonization in gastrointestinal flora, resulting in a range of symptoms, most notably, diarrhea. In particular, antibiotics such as penicillins, cephalosporins and clindamycin, act on anaerobes, are most commonly associated with diarrhea. Symptoms range from mild and self-limiting diarrhea to severe, particularly in Clostiridium difficile associated diarrhea. Antibiotic-associated diarrhea is an important reason for non-adherence with antibiotic treatment. Probiotics maintain and restore intestinal microecology by improving microbial balance in the intestinal tract with the antibacterial and immune regulatory effects during or after antibiotic treatment. There is an increasing interest in studies about probiotics, and evidence for the effectiveness of probiotics in preventing or treating AAD is also increasing. Despite heterogeneity in probiotic strain, dose, and duration of use, as well as in study quality, the overall evidence suggests a protective effect of probiotics in preventing AAD. Nevertheless, further studies are needed to determine which probiotics are associated with the greatest efficacy and for which patients receiving which specific antibiotics. There are limited data regarding the effectiveness of probiotics in the prevention of C. difficile infection in children. Probiotics have limited value in the treatment of C. difficile infection in adults, and there are no data in children.

Keywords: probiotics, antibiotic-associated diarrhea, children


Antibiyotiğe Bağlı İshallerde Probiyotiğin Önemi

Murat Duman, Aykut Çağlar
Dokuz Eylül Üniversitesi Tıp Fakültesi, Çocuk Sağlığı ve Hastalıkları Anabilim Dalı, Çocuk Acil Bilim Dalı, İZMİR

Antibiyotikler çocuklarda en sık reçete edilen ilaçlardır ve buna bağlı antibiyotik ilişkili ishal (Aİİ) sık olarak gözlenmektedir. Antibiyotik tedavisi gastrointestinal sistem florasında kolonizasyon direncini bozarak, çoğunlukla ishal olmak üzere farklı semptomlara neden olmaktadır. Özellikle, penisilin, sefalosporin, klindamisin gibi anaerobik etkinliği olan antibiyotikler, sıklıkla ishale neden olmaktadır. Semptomlar hafif, kendi kendini sınırlayan ishalden, özellikle Clostiridium difficile ilişkili ishal gibi ağır klinik bulgulara kadar değişmektedir. Antibiyotik ilişkili ishal antibiyotik tedavi uyumsuzluğunun önemli bir nedendir. Probiyotikler, antibiyotik tedavisi esnasında veya sonrasında, immun regulatuvar ve antibakteriyel etki ile intestinal sistemdeki mikrobiyal dengeyi iyileştirerek, intestinal mikroekolojiyi düzeltir ve devamını sağlar. Probiyotik çalışmalarına artan bir ilgi vardır ve Aİİ’in önlenmesinde ve tedavisinde probiyotiklerin etkinliği ile ilgili kanıtlar giderek artmaktadır. Çalışmaların kalitesi, probiyotik cinsi, dozu ve süresindeki heterojeniteye rağmen, elde edilen kanıtlar Aİİ önlenmesinde probiyotiklerin koruyucu etkili olduğunu desteklemektedir. Bununla birlikte, hangi probiyotiğin, hangi antibiyotik kullanımında ve hangi hastada daha etkili olduğunu saptamak için daha fazla klinik çalışmaya ihtiyaç vardır. Çocuklarda C. difficile enfeksiyonun önlenmesinde probiyotiklerin etkinliği ile ilgili veriler sınırlıdır. Probiyotiklerin C. difficile enfeksiyonun tedavisindeki yeriyle ilişkili erişkinlerde sınırlı veri varken çocuklarda bu konuyla ilgili yeterli çalışma bulunmamaktadır.

Anahtar Kelimeler: probiyotik, antibiyotik ilişkili ishal, çocuk


Murat Duman, Aykut Çağlar. The importance of probiotics in antibiotic associated diarrhea. Behcet Uz Cocuk Hast Derg. 2017; 7(1): 1-7

Corresponding Author: Murat Duman, Türkiye


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar






"Journal of Dr. Behcet Uz Children's Hospital"
is indexed by the Web of Science-Emerging Sources Citation Index, EBSCO, Google Scholar, Microsoft Academic Search, TÜBİTAK/ULAKBİM, Türk Medline and the Turkish Citation Index.
LookUs & OnlineMakale ISSN 2146-2372

© 2015 Dr. Behçet Uz Çocuk Hastalıkları ve Cerrahisi Eğitim ve Araştırma Hastanesi'ne aittir.